Contributors

3 May 99.9 kg

100kg! Well, to be strictly accurate 99.9kg. That's what the bathroom scales told me my weight was today. I could hardly eat any less and maintain a healthy diet. I'm eating the same things as normal. But my weight seems to be increasing uncontrollably ever since we started reducing the dosage of dexamethasone.

It's rather worrying. I was about 87kg when I came out of hospital. Since then my weight has slowly increased, which everyone has put down to the steroids. I actually hoped that I could start to lose a little weight after reducing the dosage. I thought I would feel a bit more energetic if I didn't have to carry what amounts to a loaded rucksack around with me.

The weight gain is also rather inconvenient, as I can't get into any of my trousers! Before all this started I was a size 40 that could still get into my older size 38 trousers. But now my waistline is a size 46! Most of this increase has occurred over the last few weeks. What can we do to stop it? Our GP didn't have any useful suggestions.